Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Running out of meds...What can I do?
Aug 14, 2012

Hi, I found out I was poz in 2006 and have been on meds since then. I currently take Kaletra (2 morn/2 night) and Epzicom (1 morn). I will be running out of my prescriptions in a few days and I will be out of them for possibly two weeks until I receive more from ADAP. My question is my partner takes Atripla (1 pill a day). Could I get by until then by taking Atripla?

Response from Dr. Young

Hi and thanks for posting.

First, I wouldn't recommend jumping from your current regimen to your partners, without a discussion with your doctor about the risks and potential side effects (you can search this forum for information about "Atripla").

Second, I'd talk to your local AIDS service organization and pharmacy about any resources that you might be able to tap into. Indeed, why is it that while on an ADAP program do you find yourself short by two weeks?

Last, in the worst (short term) scenario, you could simply stop all of your medications (the key thing is to stop all, rather than only take either the Kaletra or Epzicom) for the 2 week interruption. There's very little risk of developing drug resistance this way, and while your viral load might creep back into the detectable range, there should be little long term harm.

I hope that helps, BY



Previous
Question about morals and ethics
Next
Re:Re: Viral load jump to 933

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement